Advanced Search
Article Contents
Article Contents

Invariance properties of the Monge-Kantorovich mass transport problem

Abstract Related Papers Cited by
  • We consider the multimarginal Monge-Kantorovich transport problem in an abstract setting. Our main results state that if a cost function and marginal measures are invariant by a family of transformations, then a solution of the Kantorovich relaxation problem and a solution of its dual can be chosen so that they are invariant under the same family of transformations. This provides a new tool to study and analyze the support of optimal transport plans and consequently to scrutinize the Monge problem. Birkhoff's Ergodic theorem is an essential tool in our analysis.
    Mathematics Subject Classification: Primary: 49Q20, 49K30; Secondary: 91B24.


    \begin{equation} \\ \end{equation}
  • [1]

    M. Beiglböck and W. Schachermayer, Duality for Borel measurable cost functions, Trans. Amer. Math. Soc., 363 (2011), 4203-4224.doi: 10.1090/S0002-9947-2011-05174-3.


    G. Buttazzo, L. De Pascale and P. Gori-Giorgi, Optimal-transport formulation of electronic density-functional theory, Phys. Rev. A, 85 (2012), 062502.doi: 10.1103/PhysRevA.85.062502.


    G. Carlier, On a class of multidimensional optimal transportation problems, J. Convex Anal., 10 (2003), 517-529.


    G. Carlier and B. Nazaret, Optimal transportation for the determinant, ESAIM Control Optim. Calc., 14 (2008), 678-698.doi: 10.1051/cocv:2008006.


    P.-A. Chiappori, R. J. McCann and L. P. Nesheim, Hedonic price equilibria, stable matching, and optimal transport: Equivalence, topology, and uniqueness, Econom. Theory, 42 (2010), 317-354.doi: 10.1007/s00199-009-0455-z.


    M. Colombo, L. De Pascale and S. Di Marino, Mutlimarginal optimal transport maps for 1-dimensional repulsive costs, Canad. J. Math., 67 (2015), 350-368.doi: 10.4153/CJM-2014-011-x.


    W. Gangbo and R. J. McCann, The geometry of optimal transportation, Acta Math., 177 (1996), 113-161.


    W. Gangbo and A. Swiech, Optimal maps for the multidimensional Monge-Kantorovich problem, Comm. Pure Appl. Math., 51 (1998), 23-45.doi: 10.1002/(SICI)1097-0312(199801)51:1<23::AID-CPA2>3.0.CO;2-H.


    N. Ghoussoub and A. Moameni, A self-dual polar factorization for vector fields, Comm. Pure Appl. Math., 66 (2013), 905-933.doi: 10.1002/cpa.21430.


    N. Ghoussoub and A. Moameni, Symmetric Monge-Kantorovich problems and polar decompositions of vector fields, Geom. Funct. Anal., 24 (2014), 1129-1166.doi: 10.1007/s00039-014-0287-2.


    N. E. Gretsky, J. M. Ostroy and W. R. Zame, Perfect competition in the continuous assignment model, J. Econ. Theory, 88 (1999), 60-118.doi: 10.1006/jeth.1999.2540.


    H. Heinich, Probleme de Monge pour n probabilities, C.R. Math. Acad. Sci. Paris, 334 (2002), 793-795.doi: 10.1016/S1631-073X(02)02341-5.


    Y.-H. Kim and B. Pass, A general condition for Monge solutions in the multi-marginal optimal transport problem, SIAM J. Math. Anal., 46 (2014), 1538-1550.doi: 10.1137/130930443.


    V. Levin, Abstract cyclical monotonicity and Monge solutions for the general Monge-Kantorovich problem, Set-Valued Analysis, 7 (1999), 7-32.doi: 10.1023/A:1008753021652.


    G. Loeper, Regularity of optimal maps on the sphere: The quadratic cost and the reflector antenna, Arch. Ration. Mech. Anal., 199 (2011), 269-289.doi: 10.1007/s00205-010-0330-x.


    B. Pass, Uniqueness and monge solutions in the multimarginal optimal transportation problem, SIAM J. Math. Anal., 43 (2011), 2758-2775.doi: 10.1137/100804917.


    B. Pass, Remarks on the semi-classical Hohenberg-Kohn functional, Nonlinearity, 26 (2013), 2731-2744.doi: 10.1088/0951-7715/26/9/2731.


    S. T. Rachev, The Monge-Kantorovich mass transference problem and its stochastic applications, Theory Probab. Appl., 29 (1985), 647-676.


    S. T. Rachev and L. Rüchendorf, Mass Transportation Problems. Vol. I. Theory, Probability and its Applications (New York), Springer-Verlag, New York, 1998.


    C. Villani, Optimal Transport, Old and New, Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 2009.doi: 10.1007/978-3-540-71050-9.

  • 加载中

Article Metrics

HTML views() PDF downloads(94) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint